# SDR 97ZZZX1853

- Difficulty date: March 19, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3DP
- Make and model: Piper PA-28-140
- Aircraft serial: 287325252
- System (JASC): 7160 · Engine Air Intake System
- Part: Duct
- Condition: Ice Debris
- Location: Engine Intake
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT PERFORMED PRE-FLIGHT INSPECTION OF AIRCRAFT.  FOUND NO DISCREPANCIES, STARTED AIRCRAFT AND TAXIED TO RUN-UP AREA.  PERFORMED GROUND RUN-UP, NO DISCREPANCIES NOTED.  RECEIVED CLEARANCE FOR TAKEOFF, SHORTLY AFTER TAKEOFF, THE PILOT EXPERIENCED POWER LOSS AND NOTIFIED ATC OF HIS SITUATION.  PILOT LANDED UNEVENTFULLY AND ROLLED OFF THE RUNWAY WHERE THE ENGINE STOPPED.  ON INSPECTION, WATER WAS SEEN DRIPPING OUT OF CARBURETOR HEAT BOX.  INSPECTED DUCTING BETWEEN INDUCTION FILTER AND CARBURETOR HEAT BOX AND FOUND A CHUNK OF ICE (APPROXIMATELY 1.5 INCHES BY 2 INCHES) LOOSE IN THE DUCTING.  GROUND RUN-UP PROVED ALL FUNCTIONS SATISFACTORY AFTER CLEARING DUCTING OF DEBRIS.
